Alert archive / Utah / Wind Advisories in 2006

Wind Advisory 10, NWS Salt Lake City, UT

April 4, 2006

NWS Salt Lake City, UT issued this wind advisory at Apr 4, 2006, 3:53 AM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2006, 3:53 AM MDT (09:53 UTC)
Expired
Apr 4, 2006, 8:21 PM MDT
In force
16 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 040953
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
353 AM MDT TUE APR 4 2006

...WINDY FOR WESTERN VALLEYS AND DESERTS...

.UPPER LOW ON THE WEST COAST WILL BRING GUSTY WINDS TO 
WESTERN UTAH TODAY AND TONIGHT AS IT APPROACHES THE REGION.

UTZ003-005-014>016-041800-
/O.NEW.KSLC.WI.Y.0010.060404T0953Z-060405T0500Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
353 AM MDT TUE APR 4 2006

...WIND ADVISORY IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

THIS ADVISORY IS FOR THE WESTERN VALLEYS AND DESERTS OF UTAH FROM
CEDAR CITY TO DUGWAY INCLUDING THE SEVIER VALLEY AND THE SALT
LAKE AND TOOELE VALLEYS.

SOUTH WINDS WILL BLOW AT SPEEDS OF 20 TO 30 MPH TODAY WITH GUSTS
UP TO 45 MPH. THIS WIND WILL CONTINUE THIS EVENING. WIND GUSTS MAY
BE LOCALLY STRONGER NEAR SHOWERS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TARDY
2 follow-up statements
000 
WWUS75 KSLC 041832
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1232 PM MDT TUE APR 4 2006

...WINDY FOR WESTERN VALLEYS AND DESERTS...

.UPPER LOW ON THE WEST COAST WILL BRING GUSTY WINDS TO WESTERN
UTAH TODAY AND TONIGHT AS IT APPROACHES THE REGION.

UTZ003-005-014>016-050245-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-060405T0500Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
1232 PM MDT TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

THIS ADVISORY IS FOR THE WESTERN VALLEYS AND DESERTS OF UTAH FROM
CEDAR CITY TO DUGWAY INCLUDING THE SEVIER VALLEY AND THE SALT
LAKE AND TOOELE VALLEYS.

SOUTH WINDS WILL BLOW AT SPEEDS OF 25 TO 35 MPH TODAY WITH GUSTS
UP TO 45 MPH. THIS WIND WILL CONTINUE THIS EVENING. WIND GUSTS
MAY BE LOCALLY STRONGER NEAR SHOWERS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KSLC 050221
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
821 PM MDT TUE APR 4 2006

UTZ003-005-014>016-050330-
/O.CAN.KSLC.WI.Y.0010.000000T0000Z-060405T0500Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
821 PM MDT TUE APR 4 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. WINDS ACROSS MUCH OF WESTERN UTAH WILL REMAIN
BREEZY OVERNIGHT...OCCASIONALLY GUSTING TO AROUND 40 MPH. HOWEVER
THESE WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA...THUS
THE WIND ADVISORY HAS BEEN CANCELED.

$$


SEAMAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:20 AM MDT, 33 minutes earlier.

Area forecast discussion, Apr 4, 3:20 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
320 AM MDT TUE APR 4 2006

.SYNOPSIS...A COLD UPPER LEVEL TROUGH JUST OFF THE WEST COAST WILL
MOVE SLOWLY EAST AND REACH UTAH ON WEDNESDAY. THIS SYSTEM WILL
LINGER THROUGH THURSDAY ACROSS NORTHERN UTAH. HIGH PRESSURE ALOFT
WILL RETURN FOR THE END OF THE WEEK.

&&

.DISCUSSION...MOISTURE ADVECTION DESTABILIZING AIR MASS IN
COMBINATION WITH LIFT FROM SHORT WAVE LOBE BEING EJECTED FROM A
LARGE UPPER LOW SPINNING NEAR THE WEST COAST. THIS RESULTING IN
INCREASING SHOWERS OVER NORTHWEST UTAH SOUTH ACROSS SOUTHWEST UTAH.
THIS WAVE IS PROGGED TO LIFT NORTH LATER THIS MORNING WITH A PERIOD
OF NVA BEHIND IT PRODUCING PARTIAL CLEARING. NEXT WAVE IN CYCLONIC
FLOW INCREASES LIFT OVER WESTERN UTAH THIS AFTERNOON AND SHOULD
RESULT IN ANOTHER INCREASE OF SHOWERS. PW VALUES INCREASE TO ABOUT
0.65 INCHES OVER WESTERN VALLEYS TODAY. HEATING OF THE NEWLY
UNSTABLE AIR MASS AND SYNOPTIC LIFT WILL FORM SHOWERS AND SOME
THUNDERSTORMS AIDED BY GOOD SPEED SHEAR. WINDS INCREASE TODAY AS
SOON AS THIS MORNING IN A DEEP LAYER WITH UPPER JET ALOFT EJECTING
INTO SOUTHWEST UTAH. MOMENTUM TRANSFER ON MODEL SOUNDINGS SUPPORT
WIND GUSTS OF 40-45 KNOTS FROM SLC TO DELTA AND CEDAR CITY...
STRONGEST WESTERN DESERTS. WILL ISSUE WIND ADVISORY FOR PARTS OF
WESTERN VALLEYS FOR GUST POTENTIAL...AND CONTINUE IT THIS EVENING
AHEAD OF THE FRONT...LATER SHIFTS CAN EXTEND IF NEEDED. WILL BANK OF
BREAK IN PRECIPITATION AND SOME SUN ALONG WITH THE SOUTH WIND TO MIX
OUT POTENTIAL OF 0 TO +2C 700 MB AIR MASS TODAY. PRECIPITATION THIS
MORNING RESULTS IN MODEST EVAPORATIVE COOLING BUT SNOW LEVELS WILL
BE HIGH TODAY. WILL START WINTER STORM WARNING FOR WIND AND SOME
ACCUMULATIONS ABOVE 9000 FEET.

DYNAMICS INCREASE WITH TIME THIS EVENING ACROSS FAR WESTERN UTAH
WITH THE MAIN LIFT ARRIVING IN THE SOUTHWEST AFTER MIDNIGHT.
CONDITIONAL UNSTABLE AIR MASS AND 40-50 KNOT SOUTH FLOW WILL FORCE
SHOWERS IN OVER TERRAIN TONIGHT AND SUBTLE LIFT WILL KEEP AT LEAST
SCATTERED SHOWERS IN SOUTH FLOW OVER THE VALLEYS...MAINLY WESTERN
AREAS. SNOW LEVELS WILL REMAIN HIGH TONIGHT WITH 0C ISOTHERM IN
PLACE. HEAVY SWATH OF PRECIPITATION WILL ENTER FAR WESTERN UTAH
TOWARD SUNRISE WEDNESDAY. THIS WILL SPREAD ACROSS THE STATE
WEDNESDAY MORNING AS THE MAIN UPPER TROUGH PVA AND N-S ORIENTED
BAROCLINIC ZONE PUSH ACROSS THE REGION. THIS WILL BE A HEAVY PERIOD
OF WIDESPREAD PRECIPITATION AND SOME THUNDERSTORMS WITH SNOW LEVELS
FALLING RAPIDLY WEDNESDAY MORNING. HEAVY SNOW ACCUMULATIONS WILL
OCCUR ON WEDNESDAY WITH A MIX OF SNOW OCCURRING DOWN TO VALLEY FLOOR
BY AFTERNOON. THERE WILL ALSO BE A LULL IN PRECIPITATION AND/OR
DECREASE IN INTENSITY IN THE WAKE OF THE MAIN PVA BAND BUT THE
UNSTABLE AND MOIST AIR MASS WILL FILL IN WITH SHOWERS IN THE
AFTERNOON...ALONG WITH SCATTERED THUNDERSTORMS.

THE MAIN UPPER LOW IS CLOSED AND PROGGED BY MODELS TO LIFT INTO
SOUTHEAST IDAHO AND WESTERN WYOMING WEDNESDAY NIGHT. RAIN AND SNOW
SHOWERS WILL TAPER OFF OVER SOUTHERN UTAH BUT CONTINUE ALONG I-15
CORRIDOR AS FLOW VEERS TO NORTHWEST. IN THE NORTH THERE SHOULD BE
WIDESPREAD PRECIPITATION AS WRAP AROUND VORT LOBES AND
WEST-NORTHWEST FLOW FORCE UP AGAINST THE WASATCH FRONT. AIR MASS IS
COLD ENOUGH FOR SNOW IN THE VALLEY FLOORS WITH -8C 700 MB
TEMPERATURES AND 540 DM THICKNESS VALUES. THIS WOULD BE A PERIOD OF
SIGNIFICANT PRECIPITATION AND HEAVY MOUNTAIN SNOWFALL THAT CONTINUES
RIGHT THROUGH THURSDAY. HIGHLIGHTS PROBABLY NEEDED FOR BENCH AREAS
WHERE SEVERAL INCHES COULD ADD UP. GFS IS QUICKER WITH THE LOW
DEPARTING THURSDAY AFTERNOON WHILE NAM RUNS AND UKMET AND ECMWF
DEPICT A SIGNIFICANT WRAP AROUND VORT LOBE AFFECTING NORTHERN UTAH
THURSDAY AFTERNOON. VALLEYS WILL GET A MIXTURE OF RAIN AND SNOW
THURSDAY AS BOUNDARY LAYER STRUGGLES TO WARM UP. COULD SEE HUGE
SNOWFALL AMOUNTS IN THE WASATCH RANGE DUE TO OROGRAPHIC/DYNAMICS
BEHIND THE MAIN UPPER LOW AND PROLONGED PERIOD OF SNOWFALL. SLOWER
NAM...WRF-NAM AND ECMWF WOULD KEEP PRECIPITATION GOING INTO THURSDAY
NIGHT OVER NORTHEAST UTAH.

MODELS BRING SHORT WAVE RIDGING FOR FRIDAY WITH LAST OF
PRECIPITATION TAPERING OFF IN THE FAR NORTHEAST. NEXT WAVE PROGGED
TO LIFT BY TO THE NORTH BUT CLIP THE FAR NORTH FRIDAY NIGHT LEAVING
A BOUNDARY NEAR THE IDAHO BORDER. THIS WILL LIKELY STALL WITH ONLY
SOME PRECIPITATION AFFECTING THE FAR NORTH WHILE MUCH OF THE REGION
REMAINS IN SOUTHERLY FLOW AND A MILD AIR MASS SATURDAY AND SUNDAY.
STILL ANOTHER SIGNIFICANT TROUGH FORECAST TO MOVE INTO THE GREAT
BASIN SUNDAY NIGHT AND MONDAY...LINGERING INTO TUESDAY. HAVE GONE
WITH A MILDER AND DRIER SCENARIO FOR THE WEEKEND WITH SLOW MOVING
UPPER LOW PRESSING ONTO THE WEST COAST SIMILAR TO TODAYS PATTERN.
CYCLE PROGGED TO CONTINUE WITH ANOTHER UPPER LOW DROPPING INTO THE
WEST COAST AND DEVELOPING MOIST SOUTHWEST FLOW OVER UTAH BY
WEDNESDAY OF NEXT WEEK.

&&

.HYDROLOGY...SITUATION SIMILAR TO A WEEK AGO SETTING UP FOR EXTREME
SW UT FOR TONIGHT/EARLY WEDNESDAY. MOIST SW FLOW ALOFT WITH VERY
HIGH SNOW LEVELS SHOULD ALLOW WIDESPREAD AND HEAVY RAIN FOR THE
LOWER/MIDDLE ELEVATIONS TONIGHT/EARLY WEDNESDAY. FAVORED AREAS
SHOULD GET 1 TO 2 INCHES OF WATER WITH LOCALLY HIGHER AMOUNTS. SNOW
LEVELS FALL WEDNESDAY MORNING WHICH WILL DECREASE RUNOFF AND AT THE
SAME TIME PRECIPITATION BECOMES SHOWERY. HYDROLOGIC OUTLOOK ISSUED
BY PREVIOUS SHIFT ADDRESSES THIS HEAVY RAIN POTENTIAL ACROSS
SOUTHERN UT. LOCALLY HEAVY RAIN WILL AFFECT NORTHERN UTAH AS WELL
BUT LOW SNOW LEVELS BY WEDNESDAY AFTERNOON WILL END THIS.

&&

.AVIATION...INCREASING SOUTHERLY WINDS EXPECTED TODAY WITH
OCCASIONAL GUSTS AROUND 30 KNOTS WITH PASSING SHOWERS. ISOLATED
AFTERNOON THUNDERSTORMS ARE POSSIBLE AFTER 19Z TODAY WHICH COULD
PRODUCE LOCAL STRONG WIND GUSTS OVER 40 KNOTS AND WIND SHEAR AS THEY
PASS BY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 5 PM THURSDAY FOR UTZ007-
     UTZ008-UTZ009-UTZ010.
     WINTER STORM WARNING UNTIL NOON THURSDAY FOR UTZ017-
     UTZ018.
     WIND ADVISORY THROUGH 11 PM UTZ003-005-014-015-016
WY...NONE.

&&

PUBLIC...TARDY
AVIATION...BRENCHLEY
Hazardous weather outlook, Apr 3, 4:15 AM MDT, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 AM MDT MON APR 3 2006

UTZ001>006-011>016-019>021-WYZ021-041200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-
SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-
415 AM MDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS IN THE WESTERN TWO
THIRDS OF UTAH AS WELL AS EXTREME SOUTHWEST WYOMING.

.DAY ONE... TODAY AND TONIGHT

MILD SOUTHERLY FLOW WILL BRING WARM TEMPERATURES TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A DEEP COLD TROUGH WILL SPREAD ACROSS THE REGION DURING THE FIRST
HALF OF THIS WEEK. SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP
LATE TONIGHT AND CONTINUE TUESDAY THROUGH WEDNESDAY. THE
RAIN WILL BE LOCALLY HEAVY. SNOW LEVELS MAY FALL TO THE BENCHES OR
EVEN VALLEY FLOORS BY WEDNESDAY WITH ACCUMULATIONS POSSIBLE WEDNESDAY
NIGHT INTO THURSDAY. BE SURE TO MONITOR FUTURE FORECASTS AND OUTLOOKS
FOR UP TO DATE INFORMATION REGARDING THIS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ007>010-017-018-041200-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-WASATCH MOUNTAINS I-
80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA MOUNTAINS-
415 AM MDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS IN THE
WESTERN AND NORTHERN TWO THIRDS OF UTAH.

.DAY ONE... TODAY AND TONIGHT

MILD SOUTHERLY FLOW WILL BRING WARM TEMPERATURES TODAY. SHOWERS WILL
DEVELOP TONIGHT WITH HIGH SNOW LEVELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A DEEP COLD TROUGH WILL SPREAD ACROSS THE REGION DURING THE FIRST
HALF THIS WEEK. RAIN AND SNOW SHOWERS WILL DEVELOP TONIGHT AND
CONTINUE TUESDAY WITH HIGH SNOW LEVELS. PRECIPITATION WILL
INCREASE AGAIN TUESDAY NIGHT AND SNOW LEVELS WILL LOWER QUICKLY
DURING WEDNESDAY MORNING. PERIODS OF HEAVY SNOW WILL OCCUR WEDNESDAY
THROUGH THURSDAY. BE SURE TO MONITOR FUTURE FORECASTS AND OUTLOOKS
FOR UP TO DATE INFORMATION REGARDING THIS STORM SYSTEM. REFER TO
WINTER WEATHER HIGHLIGHTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:34 AM MDTWinter Storm WarningSLC67 hr

Nearby

Wind Advisories in Utah, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.